Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 68, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 18, 2005, 6:34 AM CDT for Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2005, 6:34 AM CDT (11:34 UTC)
- Expired
- Aug 18, 2005, 12:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 181134
FFWSGF
MOC141-181730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 AM CDT THU AUG 18 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORGAN COUNTY IN CENTRAL MISSOURI.
* UNTIL 1230 PM CDT.
* AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED THAT UP TO THREE INCHES OF RAIN HAS FALLEN
OVER NORTHERN AND CENTRAL SECTIONS OF THE COUNTY OVER THE PAST
THREE HOURS. AN ADDITIONAL ONE TO TOW INCHES OF RAINFALL WILL BE
POSSIBLE THROUGH 9 AM
* REPEATEDLY DEVELOPING THUNDERSTORMS ARE PRODUCING TORRENTIAL
RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL
WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL
LIKELY EXPERIENCE FLOODING INCLUDE...STOVER...VERSAILLES...
FLORENCE...GRAVOIS MILLS AND SYRACUSE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3860 9280 3845 9266 3828 9277 3831 9306
3872 9307 3871 9287
$$
TERRY1 follow-up statement
000
WGUS73 KSGF 181442
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 AM CDT THU AUG 18 2005
MOC141-181450-
MORGAN MO-
940 AM CDT THU AUG 18 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MORGAN COUNTY HAS
BEEN CANCELLED...
HEAVY RAINFALL HAS MOVED EAST OF THE AREA. CALLS TO AREA LAW
ENFORCEMENT INDICATE THAT NO LIFE THREATENING FLOODING IS
OCCURRING.
LAT...LON 3860 9280 3845 9266 3828 9277 3831 9306
3872 9307 3871 9287
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 6:05 AM CDT, 29 minutes earlier.
Area forecast discussion, Aug 18, 6:05 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 605 AM CDT THU AUG 18 2005 .DISCUSSION... STORMS WERE DEVELOPING OVER OUR NORTH CENTRAL ZONES EARLY THIS MORNING FROM STOCKTON NORTHWARD TOWARD WARSAW...ALONG AN AREA OF WEAK CONVERGENCE THAT EXTENDS NORTHWEST INTO KC METRO...AND AHEAD OF APPROACHING SHORTWAVE OVER THE CENTRAL PLAINS. LATEST IR SATELLITE SHOWS SOME CLOUD TOP COOLING SO SHOULD SEE STORMS INTENSIFY A BIT. HOWEVER WITH STORMS MOVING INTO AREA OF LOWER CAPE AND MOISTURE...DONT EXPECT THEM TO GET TOO OUT OF HAND. MAIN CONCERNS FOR TODAY AND FRIDAY WILL BE CHANCES FOR THUNDERSTORMS AND HEAT. THEREAFTER WILL FOCUS ON FROPA SATURDAY AND RESULTING COOL DOWN EARLY NEXT WEEK. ETA MODEL SOUNDINGS...WHICH INITIALIZED WELL FROM THE 00Z KSGF SOUNDING...CONTINUE TO SHOW VERY UNSTABLE CONDITIONS DURING THE AFTERNOON THURS/FRI WITH STEEPENING MID LEVEL LAPS RATES THROUGH SATURDAY MORNING. MID LEVEL FLOW GETS STRONGER TODAY WITH SOME WEAKENING AS UPPER RIDGE BUILDS OVER THE AREA ON FRIDAY. WILL CARRY CHANCE POPS OVER EASTERN ZONES TODAY...BACK OFF POPS TONIGHT AND BRING SLIGHT CHANCES IN FRIDAY. ONCE COLD FRONT APPROACHES AREA FRIDAY NIGHT AND SATURDAY WILL RAISE POPS BACK INTO CHANCE CATEGORY. 850 TEMPERATURES IN THE LOWER TO MID 20S C TODAY/FRIDAY SHOULD MIX DOWN WITH SURFACE TEMPS RISING TO THE MID TO UPPER 90S ACROSS THE REGION. WITH DEWPOINT TEMPS EXPECTED TO REMAIN IN THE LOWER 70S...HEAT INDICES COULD EXCEED 100 DEGREES...ESPECIALLY NORTHWEST OF THE OZARK PLATEAU. STILL ENOUGH UNCERTAINTY WITH RESPECT TO CLOUD COVER/STORM COVERAGE TO KEEP FROM ISSUING AN ADVISORY. HOWEVER WILL CONTINUE TO MENTION IN HWO. STILL LOOKS LIKE A GOOD COOL DOWN BEHIND FROPA ON SATURDAY. MID 80S MAY STILL BE TOO WARM FOR HIGHS SUNDAY/MONDAY. WILL LET LATER SHIFTS ANALYZE TRENDS BEFORE MAKING ANY MAJOR ADJUSTMENTS. TERRY && .AVIATION... FOR 12Z TAFS...MAIN CONCERNS WILL BE WIND SHEAR EARLY IN THE FORECAST PERIOD...AND THUNDERSTORM POTENTIAL THIS AFTERNOON. BASED ON WIND PROFILE DATA...TAF SITES ARE MARGINAL FOR WIND SHEAR AT THIS TIME...SO WILL CONTINUE WIND SHEAR UNTIL 14Z. THEREAFTER THESE WINDS WILL MIX DOWN PRODUCING WIND GUSTS FROM THE SOUTHWEST BY LATE MORNING INTO THE AFTERNOON. WITH LACK OF FRONTAL PASSAGE AND ORGANIZED CONVECTION OVER THE TAF SITES THIS AFTERNOON...WILL CARRY VICINITY THUNDER FOR NOW AND LET LATER SHIFTS INCLUDE TEMPO THUNDER IF NEEDED. TERRY && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 18, 5:54 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 554 AM CDT THU AUG 18 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 554 AM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH...AND LOCALLY HEAVY RAINFALL. HEAT INDEX VALUES OF 100 TO 105 DEGREES. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTHEAST OF A LINE FROM CAMDENTON TO WEST PLAINS THROUGH 8 PM...AND OVER THE REST OF THE OUTLOOK AREA FROM NOON TO 8 PM. HEAT INDEX VALUES ABOVE 100 DEGREES WILL BE POSSIBLE ALONG AND WEST OF A LINE FROM CASSVILLE TO STOCKTON TO OSAGE BEACH FROM 1 PM TO 7 PM. DISCUSSION: SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NORTH OF A WARM FRONT EXTENDING FROM VERSAILLES TO FORT LEONARD WOOD THROUGH THE MORNING. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. LATER TODAY...THE AIRMASS OVER THE OZARKS REGION WILL DESTABILIZE AS TEMPERATURES RISE INTO THE 90S...LEADING TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS. A FEW OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH...AND TORRENTIAL RAINFALL. THE HOT AFTERNOON TEMPERATURES COMBINED WITH DEWPOINT TEMPERATURES IN THE LOWER AND MIDDLE 70S WILL CAUSE HEAT INDEX VALUES TO RISE ABOVE 100 DEGREES DURING THE AFTERNOON...MAINLY OVER WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON ON FRIDAY AS THE MOIST AND UNSTABLE AIRMASS REMAINS OVER THE REGION. ON SATURDAY...A COLD FRONT WILL MOVE ACROSS THE AREA...PRODUCING ADDITIONAL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.